Louisiana, 2003

Hail in Louisiana, April 25, 2003

April 25, 2003 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 25, 12:45 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Apr 25, 12:45 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CDT FRI APR 25 2003

A COLD FRONT IS EXPECTED TO MOVE THOUGH THE AREA DURING THE EVENING
HOURS. MODELS SHOW VERY DRY AIR AND STABLE AIR SPREADING ACROSS THE
AREA IN THE WAKE OF THE FRONT. MODELS INDICATE THAT A SURFACE RIDGE
WILL BE OVER THE AREA THROUGH FRIDAY. TEMPERATURES WILL BE A LITTLE
COOLER ON THROUGH SATURDAY NIGHT THEN A SLOW WARMING TREND INTO NEXT
WEEK. NORTHERLY FLOW ACROSS THE AREA THIS WEEKEND WILL BECOME
SOUTHEASTERLY BY TUESDAY. MODELS INDICATE AN UPPER LEVEL TROF MOVING
THROUGH THE AREA MONDAY NIGHT AND TUESDAY. THE ATMOSPHERE REMAINS
DRY BELOW 600 MILLIBARS WITH THIS FEATURE SO WILL LIKELY SEE ONLY AN
INCREASE IN UPPER CLOUDINESS AS A RESULT. BEST CHANCE OF
PRECIPITATION WILL BE FRIDAY AS INCREASINGLY UNSTABLE GULF MOISTURE
AGAIN RETURNS TO THE AREA.

MCB 56/80/54/82 0000
BTR 58/81/56/85 0000
MSY 63/80/62/83 0000
GPT 60/79/57/80 0000

.NEW...NONE.
LA...NONE.
MS...NONE.

23
Hazardous weather outlook, Apr 25, 5:45 PM CST, 10 minutes before
LAZ037>040-068-MSZ069>071-077-080>082-261230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN
MISSISSIPPI AND SOUTHEASTERN LOUISIANA. THUNDERSTORMS MAY PRODUCE
HAIL...GUSTY WINDS...AND A POSSIBLE TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME FOR SEVERE WEATHER REPORTS IN
TANGIPAHOA...WASHINGTON...ST. TAMMANY PARISHES...AND PEARL
RIVER...HANCOCK...HARRISON...JACKSON COUNTIES.

In the hours before

Local storm report, Apr 25, 1:48 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
248 PM CDT FRI APR 25 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    POPLARVILLE               MS   TORNADO
04/24/03   PEARL RIVER                    NWS SURVEY INDICATED
                                          INTERMITTENT F0 TORNADO
                                          DAMAGE ALONG A PATH
                                          EXTENDING FROM SOUTHERN
                                          WASHINGTON PARISH LA NORTH
                                          OF ENON TO JUST NORTH OF
                                          POPLARVILLE MS.

RJR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
April 25, 5:55 PM CST
Where
Washington County, Franklinton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.850, -90.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5350111.